EconPapers    
Economics at your fingertips  
 

GEL METHODS FOR NONSMOOTH MOMENT INDICATORS

Paulo Parente () and Richard Smith ()

Econometric Theory, 2011, vol. 27, issue 01, 74-113

Abstract: This paper considers the first-order large sample properties of the generalized empirical likelihood (GEL) class of estimators for models specified by nonsmooth indicators. The GEL class includes a number of estimators recently introduced as alternatives to the efficient generalized method of moments (GMM) estimator that may suffer from substantial biases in finite samples. These include empirical likelihood (EL), exponential tilting (ET), and the continuous updating estimator (CUE). This paper also establishes the validity of tests suggested in the smooth moment indicators case for overidentifying restrictions and specification. In particular, a number of these tests avoid the necessity of providing an estimator for the Jacobian matrix that may be problematic for the sample sizes typically encountered in practice.

Date: 2011
References: Add references at CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
https://journals.cambridge.org/abstract_S0266466610000137 link to article abstract page (text/html)

Related works:
Working Paper: GEL methods for non-smooth moment indicators (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cup:etheor:v:27:y:2011:i:01:p:74-113_00

Access Statistics for this article

More articles in Econometric Theory from Cambridge University Press Cambridge University Press, UPH, Shaftesbury Road, Cambridge CB2 8BS UK.
Bibliographic data for series maintained by Keith Waters ().

 
Page updated 2019-09-16
Handle: RePEc:cup:etheor:v:27:y:2011:i:01:p:74-113_00